Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 32, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Nov 13, 2011, 3:39 AM MST. It took effect at Nov 13, 2011, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2011, 3:39 AM MST (10:39 UTC)
- In effect from
- Nov 13, 2011, 11:00 AM MST
- Expired
- Nov 13, 2011, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
845 WWUS75 KPIH 131039 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 339 AM MST SUN NOV 13 2011 IDZ017-020>023-132215- /O.NEW.KPIH.WI.Y.0032.111113T1800Z-111114T0000Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...IDAHO FALLS... POCATELLO...OAKLEY 339 AM MST SUN NOV 13 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * TIMING...THIS AFTERNOON. * WINDS...WEST TO SOUTHWEST AT 30 TO 35 MPH SUSTAINED WITH GUSTS TO AROUND 45MPH. * LOCATIONS INCLUDE...IDAHO FALLS...BLACKFOOT...POCATELLO...INKOM... AMERICAN FALLS...ROCKLAND...MALTA...BURLEY AND OAKLEY. * IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY MANEUVERING AT TIMES ESPECIALLY WHERE THEY ENCOUNTER DIRECT CROSSWINDS. LOCALIZED POCKETS OF BLOWING AND DRIFTING SNOW ARE POSSIBLE ACROSS PORTIONS OF THE SOUTHERN AND CARIBOU HIGHLANDS IN THE ADVISORY AREA...INCLUDING I 15 FROM SOUTH OF POCATELLO TO NEAR MCCAMMON AND I 84 FROM THE 86 JUNCTION TO THE UTAH BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
438 WWUS75 KPIH 132129 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 229 PM MST SUN NOV 13 2011 IDZ017-020>023-140000- /O.CON.KPIH.WI.Y.0032.000000T0000Z-111114T0000Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...IDAHO FALLS... POCATELLO...OAKLEY 229 PM MST SUN NOV 13 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...THROUGH 5 PM THIS AFTERNOON. * WINDS...WEST TO SOUTHWEST AT 30 TO 35 MPH SUSTAINED WITH GUSTS TO AROUND 45MPH. * LOCATIONS INCLUDE...IDAHO FALLS...BLACKFOOT...POCATELLO... INKOM... AMERICAN FALLS...ROCKLAND...MALTA...BURLEY AND OAKLEY. * IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY MANEUVERING AT TIMES ESPECIALLY WHERE THEY ENCOUNTER DIRECT CROSSWINDS. LOCALIZED POCKETS OF BLOWING AND DRIFTING SNOW ARE POSSIBLE ACROSS PORTIONS OF THE SOUTHERN AND CARIBOU HIGHLANDS IN THE ADVISORY AREA...INCLUDING I 15 FROM SOUTH OF POCATELLO TO NEAR MCCAMMON AND I 84 FROM THE 86 JUNCTION TO THE UTAH BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
014 WWUS75 KPIH 132358 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 458 PM MST SUN NOV 13 2011 IDZ017-020>023-140100- /O.EXP.KPIH.WI.Y.0032.000000T0000Z-111114T0000Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...IDAHO FALLS... POCATELLO...OAKLEY 458 PM MST SUN NOV 13 2011 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... WIND SPEEDS HAVE BEGUN TO DROP BELOW ADVISORY LEVELS ACROSS SOUTHEAST IDAHO LATE THIS AFTERNOON...THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 13, 2:58 AM MST, 41 minutes earlier.
Area forecast discussion, Nov 13, 2:58 AM MST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 258 AM MST SUN NOV 13 2011 .SHORT TERM...TODAY THROUGH TUESDAY. A STRONG NORTHWEST FLOW PATTERN WILL CONTINUE ACROSS OUR PART OF THE COUNTRY. AN AREA OF LIGHT SNOW CONTINUES TO QUICKLY SHIFT SOUTHEAST THIS MORNING...EVEN FASTER THAN WHAT THE MODEL FORECASTS ARE INDICATING. THE BULK OF THE SNOW WILL BE CONFINED TO THE EASTERN AND SOUTHEASTERN MOUNTAINS TODAY WITH ANOTHER 1-2 INCHES OF SNOW POSSIBLE ON TOP OF WHAT HAS FALLEN ALREADY OVERNIGHT. ELSEWHERE...THERE WILL BE SOME LINGERING POCKETS OF LIGHT SNOW DUE MAINLY AT HIGHER ELEVATIONS WITH LITTLE OR NO ACCUMULATION. THE BIGGEST IMPACT TODAY WILL BE THE WINDS. WHILE THEY WILL BE LOWER TODAY ACROSS THE BOARD...WINDY CONDITIONS WILL REMAIN A PROBLEM ESPECIALLY ON RIDGETOPS ACROSS PORTIONS OF THE SNAKE PLAIN AND SOUTHERN MOUNTAINS. MANY AREAS WILL SEE 15-30 MPH SUSTAINED WITH HIGHER GUSTS. ACROSS THE SNAKE PLAIN INTO THE SOUTHERN MOUNTAINS...SUSTAINED WINDS IN EXCESS OF 30 MPH ARE FORECAST WITH GUSTS UP TO 45 MPH. WE ARE ISSUING A WIND ADVISORY FOR THESE AREAS FOR THE AFTERNOON HOURS. WITH THESE WINDS...WE ARE ALSO EXPECTING SOME POCKETS OF BLOWING AND DRIFTING SNOW IN THE MOUNTAINS BUT ARE NOT ANTICIPATING ISSUING A WINTER WEATHER ADVISORY FOR THAT. WITH THE PATTERN CONTINUING...EXPECT IT TO BE BREEZY THROUGH TUESDAY WITH SOME CHANCE OF RAIN AND SNOW. HIGHER AMOUNTS WILL FALL ACROSS THE WESTERN RANGES OF THE CENTRAL MOUNTAINS AND IN THE EASTERN MOUNTAINS. IT APPEARS MONDAY WILL BE A BIT DRIER WITH NO RAIN OR SNOW FALL FORECAST ACROSS THE SNAKE PLAIN AND SOUTHERN HIGHLANDS. A LITTLE BETTER SURGE OF MOISTURE WILL MEAN AN INCREASED CHANCE OF RAIN AND SNOW ON TUESDAY FOR ALL AREAS. TEMPERATURES WILL NOT CHANGE VERY MUCH WITH HIGHS IN THE 30S AND 40S AT LOWER ELEVATIONS AND 20S IN THE MOUNTAINS. KEYES .LONG TERM...TUE NIGHT THROUGH SUNDAY. NW FLOW ALOFT WILL GRADUALLY TRANSITION TO ZONAL FLOW BY THU MORNING IN RESPONSE TO A DIGGING UPPER TROF OVER THE GULF OF AK. SNOW SHOWERS CAN BE EXPECTED TUE NIGHT THRU WED NIGHT MAINLY OVER THE CEN MTNS AND EASTERN HIGHLANDS DUE TO THE NW FLOW INTERACTING WITH TERRAIN. PRECIP AMOUNTS WILL BE LIGHT. A MINOR WAVE IN THE ZONAL FLOW ON THU WILL INCREASE PRECIP CHANCES ACROSS THE FCST AREA...BUT AGAIN PRECIP SHOULD BE LIGHT. AS THE NEXT STORM SYSTEM MOVES INTO THE PAC NW ON FRI...THE UPPER FLOW OVER ID BEGINS TO TURN TO THE SW. AS THE TROF CONTINUES TO DIG OVER THE WESTERN US...A SFC LOW DEVELOPS FRI OVER NV AND IS MOVES TO THE SE CORNER OF ID BY SAT MORNING. PRECIP WILL OVERSPREAD THE FCST AREA ON FRI...AND WRAP AROUND MOISTURE WITH THE SFC LOW WILL KEEP PRECIP CHANCES HIGH THRU SATURDAY. MOST PRECIP WILL BE SNOW...EXCEPT MAY BE MIXED WITH RAIN FRI AND SAT AFTN IN THE LOWER ELEVATIONS. THIS MAJOR TROF DOMINATES THE ENTIRE WEST THRU THE WEEKEND...AND WILL RESULT IN COLDER TEMPS BY SUNDAY. HEDGES && .AVIATION...LIGHT SNOW AT KBYI AND KPIH WILL COME TO AN END EARLY THIS MORNING...WITH LOW VFR CIGS LINGERING UNTIL LATE MORNING. VFR CONDITIONS WILL DOMINATE THRU TONIGHT...ALTHOUGH SOME LOW CLDS MAY FORM LATE TONIGHT IN THE UPPER SNAKE RIVER PLAIN. STRONG SW WINDS WILL CONTINUE INTO THE EVE HOURS THRU THE SNAKE RIVER PLAIN. THE STRONGEST WINDS WILL BE THIS AFTN. BREEZY CONDITIONS WILL CONTINUE THRU TONIGHT...WHICH SHOULD MINIMIZE CHANCES FOR FOG. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON IDZ017-020>023. &&
Hazardous weather outlook, Nov 13, 3:28 AM MST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 328 AM MST SUN NOV 13 2011 IDZ017>025-031-032-141030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 328 AM MST SUN NOV 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED TODAY MAINLY ACROSS THE MOUNTAINS. THE EASTERN MOUNTAINS SHOULD SEE AN ADDITIONAL 1-2 INCHES BEFORE TAPERING OFF THIS AFTERNOON. ELSEWHERE...LITTLE TO NO ACCUMULATION. WINDS OF 15-30 MPH WITH HIGHER GUSTS ARE EXPECTED...WITH UP TO 35 MPH AND GUSTS TO AROUND 45 MPH ACROSS PORTIONS OF THE SNAKE PLAIN...SOUTHERN AND CARIBOU HIGHLANDS. A WIND ADVISORY IS IN EFFECT FOR THOSE AREAS FOR THIS AFTERNOON. POCKETS OF BLOWING AND DRIFTING SNOW ARE POSSIBLE MAINLY IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY OCCASIONAL RAIN AND/OR SNOW IS FORECAST THROUGH THE REST OF THIS WEEK. IT WILL BE BREEZY AT TIMES...ESPECIALLY FOR MONDAY AFTERNOON. ANOTHER WIND ADVISORY MAY BE NEEDED ACROSS THE SNAKE PLAIN AND ADJACENT AREAS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Nov 13, 1:58 AM MST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
158 AM MST SUN NOV 13 2011
IDZ019-021>025-131200-
BEAR LAKE ID-CARIBOU ID-ONEIDA ID-TETON ID-BINGHAM ID-BONNEVILLE
ID-POWER ID-CASSIA ID-BANNOCK ID-MADISON ID-FRANKLIN ID-FREMONT ID-
158 AM MST SUN NOV 13 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN FREMONT COUNTY IN EASTERN IDAHO
EASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
FRANKLIN COUNTY IN SOUTHEAST IDAHO
EASTERN MADISON COUNTY IN SOUTHEAST IDAHO
BANNOCK COUNTY IN SOUTHEAST IDAHO
SOUTHERN POWER COUNTY IN SOUTHEAST IDAHO
EASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
TETON COUNTY IN SOUTHEAST IDAHO
ONEIDA COUNTY IN SOUTHEAST IDAHO
CARIBOU COUNTY IN SOUTHEAST IDAHO
BEAR LAKE COUNTY IN SOUTHEAST IDAHO
UNTIL 500 AM MST
LIGHT SNOWFALL ALONG WITH OCCASIONAL WIND GUSTS OF 20 TO 35 MPH ARE
CREATING AREAS OF BLOWING SNOW...REDUCED VISIBILITY AND HAZARDOUS
ROAD CONDITIONS. ACCUMULATIONS OF 1 TO 3 INCHES IS EXPECTED THROUGH
5 AM. ALLOW FOR EXTRA TIME IF YOU ARE TRAVELLING EARLY THIS MORNING.
LOCATIONS THAT COULD BE AFFECTED INCLUDE...
ISLAND PARK...
DRIGGS...
SODA SPRINGS...
WAYAN...
BEAR LAKE...
MALAD...
ROCKLAND...
MALTA...
LAT...LON 4248 11333 4289 11227 4328 11186 4397 11143
4455 11162 4455 11150 4471 11149 4476 11138
4474 11133 4448 11109 4413 11104 4200 11104
4198 11374 4199 11374
JKEYESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 1:58 AM MST | Special Weather Statement | PIH | Bannock, Bear Lake, Bonneville, Caribou, Franklin, Fremont and 2 more | 3 hr |
| Nov 13, 4:58 AM MST | Special Weather Statement | PIH | Bannock, Bear Lake, Bonneville, Caribou, Cassia, Franklin and 4 more | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.